Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Got thyroid. Started gaining weight. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
i got thyorid becuase of this gainging weight i was in 51 kg but 69 kg now
Posted Fri, 5 Apr 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 5 hours later
Dear XXXXXXX,
Thanks for writing in. Its common for hypothyroid patients to put on weight while not taking treatment. But once treatment is initiated many patients lose weight. But some pateints dont lose excess weight they have gained. So in this case they have to try to other methods to try to lose weight. Of course 1st thing is to keep TSH in normal range. Drink atleast 2- 3 litres of water, take oats or fruits for breakfast, eat lots of greenies and fresh fruits, take XXXXXXX tea twice or thrice in a day, walk regularly and try to burn atleast 200 calories by walking. Keep small targets - try to lose 50 to 100gm in a day. With sustained efforts you can definitely lose some weight. If nothing is working then we can think about anti obesity treatment.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor